MAUDE Adverse Event Report: WARSAW ORTHOPEDICS INFINITY NAVIGATED OCT SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

WARSAW ORTHOPEDICS INFINITY NAVIGATED OCT SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number NAVG3606010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a health care provider via a manufacturer representative regarding a patient with l4-s1 spinal stenosis due to tumor at l4-s1 for spinal surgery.The procedure performed was t2-s2 posterior spine fusion.It was reported that the surgeon used the nav infinity drill to make the starting holes to set the trajectory for the screws in the lumbar spine and pelvis.When drilling for the s2 alar iliac trajectory the tip of the drill (~30mm) broke off inside the patient¿s pelvis.The drill bit was used without the drill guide when placing the s2 screw.Surgeon then used a solera awl tip tap to change the trajectory of the pilot hole away from the fragment.A solera 5.5 screw was placed safely in the new trajectory, away from the broken fragment.Towards the completion of the case an o-arm spin confirmed the location of drill bit fragment in the patient¿s pelvis.The levels implanted was l2-pelvis.There was a fragment of the implant or instrument remaining in the patient.There were no patient symptoms or complications as a result of this event.There was no treatment or additional surgery performed as a result of th is event.

Brand Name
INFINITY NAVIGATED OCT SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key10231508
Report Number1030489-2020-00819
Device Sequence Number3143105
Product Code OLO
UDI-Device Identifier00643169799936
UDI-Public00643169799936
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K181111
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2026
Device Model NumberNAVG3606010
Device Catalogue NumberNAVG3606010
Device Lot NumberCA18A004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2020
Initial Report FDA Received Date07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient Weight125